Georgia, 2006

Lightning Strike in Georgia, January 13, 2006

January 13, 2006 · NWS FFC · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 13, 12:24 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 13, 12:24 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EST FRI JAN 13 2006

.UPDATE...
FCST PRETTY MUCH ON TRACK. SVR WX THREAT AREA HAS BEEN TWEAKED IN
HAZ WX OUTLOOK ISSUED AT 11AM. MAIN THREAT WILL BE ACROSS CENTRAL
GA SOUTH OF COLUMBUS TO MILLEDGEVILLE WHERE LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. A BRIEF TORNADO MAY BE POSSIBLE
BUT MORE LIKELY ACROSS SOUTHERN GA. INSTABILITY IS STILL EXTREMELY
LOW HERE BUT GRADUALLY INCREASING ACROSS CENTRAL GA. 0-1KM SR
HELICITY IS VERY HIGH WITH VALUES OF 250-350 M2/S2 ALREADY.

LINE OF SHRA/TSRA STILL QUITE INTACT BUT NO REAL STRONG STORMS
ATTM. MOVING STEADILY EAST...SHOULD CLEAR WESTERN COUNTIES BY
3PM...ATL METRO BY 5 PM...AND SE ZONES BY 8-9PM.

STRONG PERHAPS DAMAGING WINDS ON SATURDAY MAY END UP BEING THE
BIGGER WX STORY. 925MB WINDS OF 40+ KTS FCST BY NAM/GFS ACROSS
MUCH OF CWA. MAV/MET GUIDANCE ALSO FCST 25-30KTS SUSTAINED WINDS.
WITH SUNSHINE AND RESULTING MIXING AND SUBSIDENCE WITH STRONG COLD
ADVECTION...WILL ISSUE WIND ADVISORY FOR ENTIRE CWA AND A HIGH WIND
WATCH FOR NE GA MOUNTAINS. WE ALL NEED TO HIT THIS HARDER THAN A
TYPICAL WIND ADVISORY. EXPECT WEST-NORTHWEST WINDS 20 TO 30 MPH
SUSTAINED WITH 40-45 MPH GUSTS.

SOME SNOW SHOWERS ALSO POSSIBLE IN NRN ZONES LATE TONIGHT AND SAT.
PROB OF MEASURABLE PRECIP WILL BE LESS THAN 20 PCT AND
ACCUMULATIONS NOT EXPECTED. SFC TEMPS WILL BE ABOVE FREEZING UNTIL
LATE SAT EVENING WHEN PRECIP WILL END. COULD SEE SOME FLURRIES SAT
NIGHT. TEMPS ALOFT WILL BE VERY COLD SO ELEVATIONS ABOVE 2000 FT MAY
A LITTLE MORE SNOW THAN RAIN.

SNELSON

&&

.PREV DISCUSSION... (ISSUED 545 AM EST FRI JAN 13 2006)

SHORT TERM...(TODAY THROUGH SUNDAY)
A DEVELOPING STORM SYSTEM OVER THE MIDDLE MS RIVER VALLEY HAD A
TRAILING COLD FRONT EXTENDING FROM ARKANSAS TO EAST TX THIS
MORNING. A SQUALL LINE IN ADVANCE OF THE FRONT HAD DEVELOPED IN A
MODERATELY UNSTABLE ZONE WITH LIS OF 0 TO ...2. SPC HAS BEEN ISSUING
TORNADO WATCHES IN ADVANCE OF THE LINE WITH THE LATEST OVER MUCH
OF MS. ALL OF GA IS NOW IN A MODERATE RISK OF SEVERE THROUGH 7 PM
THIS EVENING.

THE COLD FRONT WILL RAPIDLY APPROACH GA THIS MORNING AND WILL ENTER
NW GA EARLY THIS AFTERNOON. NUMEROUS THUNDERSTORMS EXPECTED AS THE
SQUALL LINE MOVES INTO THE STATE. EXPECT POSSIBLE STRAIGHT LINE
WIND DAMAGE DUE TO THE SPEED OF THE LINE AND LARGE HAIL WITH WET
BULB ZEROS AROUND 7000 FT THIS AFTERNOON. GREATEST 0...3 KM SR
HELICITY VALUES NEAR 300 M2/S2 THIS AFTERNOON OVER MOST OF OUR
CWA. EXPECT CAPES TO INCREASE TO 400... 800 J/KG DUE TO DIURNAL
HEATING FROM MACON SOUTHWARD. SURFACE DEWPOINTS WILL INCREASE TO
THE 55 TO 60 F RANGE IN THIS AREA ENHANCING THE POSSIBILITY OF
ISOLATED TORNADOES.

THE COLD FRONT WILL MOVE THROUGH OUR CWA BY 7 PM THIS EVENING WITH
A STRONG PRESSURE GRADIENT DOMINATING OUR AREA TONIGHT AND
SATURDAY WITH A STRONG NORTHWEST FLOW. A LAKE WIND ADVISORY WILL
BE IN EFFECT FOR TONIGHT AND A WIND ADVISORY WILL BE NEEDED FOR
SATURDAY AS THE LOW PRESSURE SYSTEM DEEPENS OFF THE NJ COAST AND
THE DIURNAL HEATING MIXES DOWN STRONG 925MB WINDS. IN HIGHER
ELEVATIONS OF FAR NORTH GA...MAY NEED TO CONSIDER A HIGH WIND
WATCH OR WARNING INSTEAD.

THE WRAP AROUND MOISTURE FROM THE UPPER LEVEL LOW MOVING INTO EAST
TN TONIGHT COMBINED WITH THE STRONG CAA WILL GIVE N GA A CHANCE OF
RAIN CHANGING TO LIGHT SNOW AFTER MIDNIGHT. ONLY A SLIGHT CHANCE
OF LIGHT RAIN OR SNOW IN THE ATL METRO AREA DURING THE EARLY
MORNING HOURS. OTHERWISE THE PRECIPITATION SHOULD QUICKLY EXIT GA
EARLY SATURDAY. SUNDAY WILL BE A SUNNY DAY WITH TEMPERATURES
RETURNING TO NEAR NORMAL AS A HIGH PRESSURE RIDGE BUILDS INTO OUR
AREA.

LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
THE FAIR WX CONTINUES SUNDAY NIGHT AND MONDAY. ANOTHER STORM
SYSTEM DEVELOPS IN THE CENTRAL MS RIVER VALLEY AS AN UPPER LEVEL
TROUGH DEEPENS INTO TX. A COLD FRONT WILL GRADUALLY MOVE EAST
THROUGH THE SOUTHEAST U.S. TUESDAY THROUGH WEDNESDAY AS ABUNDANT
GULF MOISTURE WORKS ITS WAY NORTH ON A SOUTHWEST FLOW. NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. GRADUAL
CLEARING IS EXPECTED THURSDAY WITH TEMPERATURES NEAR NORMAL.

AVIATION...
MANY AVIATION CONCERNS NEXT 24 HOURS AS VERY STRONG AND DYNAMIC
STORM SYSTEM TAKES ON A NEGATIVE TILT AND ROTATES THROUGH THE AREA.
CONCERNS RANGE FROM IFR CIGS AND VSBYS...OR WORSE DURING TSRA...TO
SUSTAINED WINDS OF 25...30 MPH WITH GUSTS IN EXCESS OF 40 MPH
SATURDAY...TO POSSIBLE LIGHT WINTER PRECIPITATION NE SECTIONS.

CEILINGS...STILL VFR CIGS ACROSS MOST OF THE AREA THIS MORNING WITH A
HIGH OVERCAST. THIS WILL CHANGE QUICKLY AROUND OR SHORTLY AFTER
DAYBREAK AS SOUTHERLY FLOW STRENGTHS IN RESPONSE TO APPROACHING
SYSTEM. PLAN ON MVFR...IFR CIGS THROUGHOUT THE DAY...WITH LIFR
POSSIBLE DURING SQUALL LINE 16Z...22Z. MOSTLY MVFR CIGS
OVERNIGHT...WITH CLEARING BY 15Z SAT.

VISIBILITY...ONCE AGAIN PATCHY DENSE FOG BEING OBSERVED THIS
MORNING...BUT NOT AS WIDESPREAD AS THU MORNING THANKS TO HIGH CLOUD
COVER. THIS WILL DISSIPATE QUICKLY AFTER SUNRISE...BUT POTENTIAL FOR
FOG TO LIFT INTO STRATUS LAYER AFTER SUNRISE IS HIGH GIVEN SYNOPTICS.

WX...EXPECT SQUALL LINE OF TSRA WITH WINDS GUSTS TO 60KTS POSSIBLE
AT MIDDAY. NEAR SOLID LINE OF STRONG TO SEVERE TSRA WILL SWEEP
ACROSS THE CWA BETWEEN 16Z AND 22Z...AFFECTING ATL AROUND 18Z. HIGH
POTENTIAL FOR GROUND STOPPAGE DURING HEIGHT OF EVENT DO TO SEVERE
THUNDERSTORMS AND STRONG WINDS. SOME LIGHT RAIN SHOWERS WILL
CONTINUE BEHIND THE MAIN LINE...ESPECIALLY OVERNIGHT...BUT WILL NOT
MENTION ANY SNSH FOR ATL. ALL PRECIP SHOULD END BY 08Z.

WINDS...STARTING OFF 150...170 5...10KTS...INCREASING TO 10...15KTS IN
ADVANCE OF SQUALL LINE AND VEERING TO 220.  WIND OF 27030G45KTS OR
GREATER POSSIBLE IN SQUALL LINE 16Z...22Z...AFFECTING ATL AROUND 18Z.
WINDS 270...280 15...20KTS AND GUSTY OVERNIGHT...THEN 20...30KTS AND GUSTY
SAT. THIS SYSTEM WILL BE A MAJOR WIND PRODUCER...SO PLAN ACCORDINGLY.

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         63  34  47  33 /  70  20   0   5
ATHENS          63  36  47  30 /  90  20  10   5
GAINESVILLE     61  35  45  30 /  90  30  10   5
ROME            55  37  43  24 /  80  40  10   5
COLUMBUS        65  39  49  33 /  70   5   0   5
MACON           63  40  50  29 /  80  10   0   5

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Jan 13, 11:05 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EST FRI JAN 13 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141045-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1105 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING...

...STRONG GUSTY WINDS EXPECTED LATER TONIGHT...

.SYNOPSIS...
A RAPIDLY MOVING STRONG STORM SYSTEM WILL SWEEP ACROSS THE REGION
TODAY AND TONIGHT...BRINGING A SLIGHT RISK OF SEVERE THUNDERSTORMS
TO THE AREA THIS AFTERNOON AND EVENING...THEN STRONG GUSTY NORTHWEST
WINDS AND EVEN THE POTENTIAL FOR SOME WINTER WEATHER IN NORTH
GEORGIA LATER TONIGHT. THIS STORM SYSTEM WILL OCCUR AS A DEEP
UPPER-LEVEL TROUGH ROTATING THROUGH THE SOUTHEAST DURING THE NEXT 24
HOURS.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. IN ADDITION...
ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY SOUTH OF A COLUMBUS
TO MILLEDGEVILLE LINE WHERE THE GREATEST INSTABILITIES WILL BE
POOLED. THE SEVERE WEATHER THREAT WILL BEGIN IN EXTREME WESTERN
GEORGIA BETWEEN NOON AND 2 PM...THEN PROGRESS EASTWARD ACROSS THE
STATE DURING THE LATER AFTERNOON AND EARLY EVENING HOURS. THE SEVERE
WEATHER THREAT SHOULD GREATLY DIMINISH SHORTLY AFTER SUNSET.

.DISCUSSION...
ANOTHER STRONG SPRING-LIKE STORM SYSTEM WILL SWEEP ACROSS THE
SOUTHEAST U.S. THIS AFTERNOON AND TONIGHT...BRINGING A VARIETY OF
INCLEMENT WEATHER TO THE REGION. ALTHOUGH SURFACE BASED
INSTABILITIES WILL BE LIMITED...WITH CAPES OF 200-500 AND LIFTED
INDICES OF ONLY MINUS 1 OR 2...AN INTENSE UPPER TROUGH AND STRONG
LOW LEVEL JET OF 50 KNOTS WILL COMBINE TO ENHANCE THUNDERSTORM
DEVELOPMENT. A BROKEN LINE OF THUNDERSTORMS WAS ALREADY PUSHING
ACROSS EASTERN ALABAMA AND QUICKLY APPROACHING THE NORTHWEST AND
WEST CENTRAL PORTIONS OF GEORGIA. ALTHOUGH THE STORMS ASSOCIATED
WITH THIS LINE WERE BELOW SEVERE LIMITS OVER ALABAMA...THIS LINE
COULD BEGIN TO INTENSIFY BY EARLY AFTERNOON AS IT SWEEPS EASTWARD
INTO A WARMER...AND SLIGHTLY MORE UNSTABLE GEORGIA AIRMASS.

ALTHOUGH THE LACK OF STRONG INSTABILITIES WILL HOLD THE SEVERE
WEATHER THREAT TO ISOLATED IN NATURE...THE MAIN THREATS OF LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE ANYWHERE IN THE
STATE THIS AFTERNOON AND EVENING AS THE LINE OF STORMS PUSH ACROSS
THE REGION. WINDS GUSTS OF 60 TO 70 MPH ARE POSSIBLE...WHICH COULD
RESULT IN DOWNED TREES...POWER LINES AND OTHER TYPES OF DAMAGE. THE
COLD AIR ALOFT WILL ALSO SUPPORT THE DEVELOPMENT OF LARGE
HAIL...POSSIBLY AS LARGE AS NICKEL TO QUARTER SIZE AT TIMES.
FINALLY...FURTHER SOUTH ACROSS MIDDLE GEORGIA...WHERE THE WARMER
TEMPERATURES AND GREATER INSTABILITIES WILL BE POOLED...ISOLATED
TORNADOES MAY BE POSSIBLE AS SHEAR PROFILES WILL BE SUFFICIENT.

IN COMPARISON TO THE RECENT JANUARY SECOND OUTBREAK OF SEVERE
THUNDERSTORMS AND TORNADOES...TODAYS SITUATION DOES NOT APPEAR TO
BE AS VOLATILE. SURFACE TEMPERATURES ARE EXPECTED TO BE 10 TO 15
DEGREES COOLER THAN OBSERVED ON JANUARY SECOND WITH HIGHS ONLY IN
THE 50S NORTH AND 60S SOUTH AS COMPARED TO THE 70S ON JANUARY 2ND.
LIFTED INDICES ONLY -1 TO -2...COMPARED TO -7 AND -8 ON THE
2ND...AND DEW POINTS ONLY IN THE 45 TO 55 RANGE...COMPARED TO 60 TO
65 ON JANUARY SECOND.

.OTHER HAZARDS...
AS THE SYSTEM MOVES EAST OF THE AREA THIS EVENING AND A DEEP
SURFACE LOW DEVELOPS ACROSS THE MID ATLANTIC...A TIGHT PRESSURE
GRADIENT WILL RESULT IN INCREASING NORTHWEST WINDS. OVERNIGHT...WINDS
SHOULD BE MOSTLY IN THE 15 TO 20 MPH RANGE...BUT INCREASE TO 20 TO
30 MPH EARLY SATURDAY AND CONTINUE THROUGH THE DAY SATURDAY...
RESULTING IN POSSIBLE ADDITIONAL DAMAGE TO TREES AND POWER LINES. IN
ADDITION...INTENSE COLD ADVECTION THIS EVENING AND OVERNIGHT
COMBINED WITH WRAP AROUND MOISTURE...WILL RESULT IN THE POTENTIAL
FOR SNOW SHOWERS IN NORTH GEORGIA...ESPECIALLY THE MOUNTAINS...WHERE
SOME MINOR SNOW ACCUMULATION ON GRASSY SURFACES AT HIGHER ELEVATIONS
IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG GUSTY NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 45
MPH ARE POSSIBLE SATURDAY IN THE WAKE OF THE STRONG STORM SYSTEM
MOVING THROUGH THE AREA TODAY. THERE WILL BE ANOTHER CHANCE OF
THUNDERSTORMS AND ALSO THE POTENTIAL FOR HEAVY RAIN TUESDAY
THROUGH EARLY WEDNESDAY NEXT WEEK. OTHERWISE...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED FOR SUNDAY THROUGH MONDAY OR THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...STARTING NEAR 10
AM IN WEST GEORGIA...ENDING AROUND 6 PM IN EAST GEORGIA. EMERGENCY
MANAGERS AND EMERGENCY OPERATIONS CENTERS NEED TO REMAIN ABREAST
OF WATCHES...WARNINGS...AND BE READY FOR ACTIVATION FROM LATE
MORNING THROUGH LATE AFTERNOON.

RAB

In the hours before

Special weather statement, Jan 13, 1:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EST FRI JAN 13 2006

GAZ092-131845-

108 PM EST FRI JAN 13 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY COUNTY
UNTIL 145 PM EST...

AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA CROSSE...MOVING NORTHEAST AT 50 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS SCHLEY COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM ELLAVILLE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 145 PM EST.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 13, 1:16 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EST FRI JAN 13 2006

GAZ093-131845-

116 PM EST FRI JAN 13 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MACON COUNTY
UNTIL 145 PM EST...

AT 112 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTEZUMA...MOVING NORTHEAST AT 55 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS MACON COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTEZUMA AND
MARSHALLVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT
OF THE COUNTY BY 145 PM EST.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 13, 2:03 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EST FRI JAN 13 2006

GAZ053>055-066-067-131945-

203 PM EST FRI JAN 13 2006

...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN TROUP...
MERIWETHER...COWETA...FAYETTE AND CLAYTON COUNTIES UNTIL 245 PM
EST...

AT 159 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTH OF SANDY CREEK TO 6 MILES
SOUTHWEST OF LA GRANGE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PORTIONS OF MERIWETHER...COWETA...FAYETTE AND CLAYTON COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL GEORGIA. CONTINUE TO
MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The radar

The Atlanta radar (KFFC), 98 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Cherokee

When
January 13, 2:10 PM EST
Where
Cherokee County, Woodstock
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The Cherokee Ledger reported that lightning struck two homes. One home suffered significant damage when the resulting fire damaged the bedrooms. The other home only suffered minor damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497525.